Alert archive / Montana / High Wind Warnings in 2020

High Wind Warning 18, NWS Great Falls, MT

November 12, 2020

NWS Great Falls, MT issued this high wind warning at Nov 12, 2020, 2:03 PM MST. It took effect at Nov 13, 2020, 3:00 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2020, 2:03 PM MST (21:03 UTC)
In effect from
Nov 13, 2020, 3:00 AM MST
Expired
Nov 14, 2020, 6:00 PM MST
In force
39 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

169 
WWUS75 KTFX 122103
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
203 PM MST Thu Nov 12 2020

MTZ009-048-131100-
/O.NEW.KTFX.HW.W.0018.201113T1000Z-201115T0100Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, 
and Augusta
203 PM MST Thu Nov 12 2020

...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO 6 PM MST
SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...From 3 AM Friday to 6 PM MST Saturday.

* IMPACTS...Drifting snow across the ground could cause partial 
  lane blockages and icy roads. A few power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds will strengthen early Friday morning,
  then decrease Friday evening. Winds will increase again late
  Friday night through Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use caution if you must drive.

&&

$$

MTZ010-012-014-046-049-050-054-131100-
/O.NEW.KTFX.HW.A.0019.201114T0900Z-201115T0100Z/
Eastern Glacier-Cascade-Central and Southern Lewis and Clark-
Eastern Pondera-Eastern Teton-Judith Basin-Meagher-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, 
Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, 
Martinsdale, Deep Creek Pass, and White Sulphur Springs
203 PM MST Thu Nov 12 2020

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Eastern Glacier, Cascade, Central and Southern Lewis 
  and Clark, Eastern Pondera, Eastern Teton, Judith Basin and 
  Meagher.

* WHEN...From late Friday night through Saturday afternoon.

* IMPACTS...A few power outages are possible. Travel will be
  difficult, especially for high profile vehicles.A few local
  power outages are possible. Localized areas of drifting snow 
  could cause icy roads.
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
6 follow-up statements
181 
WWUS75 KTFX 131044
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
344 AM MST Fri Nov 13 2020

MTZ010-012-014-046-049-050-054-132245-
/O.UPG.KTFX.HW.A.0019.201114T0900Z-201115T0100Z/
/O.EXB.KTFX.HW.W.0018.201113T1900Z-201115T0100Z/
Eastern Glacier-Cascade-Central and Southern Lewis and Clark-
Eastern Pondera-Eastern Teton-Judith Basin-Meagher-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, 
Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, 
Martinsdale, Deep Creek Pass, and White Sulphur Springs
344 AM MST Fri Nov 13 2020

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST
SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Glacier, Cascade, Central and Southern Lewis 
  and Clark, Eastern Pondera, Eastern Teton, Judith Basin and 
  Meagher.

* WHEN...From noon today to 6 PM MST Saturday.

* IMPACTS...Gusty winds could blow down limbs, trees, and power
  lines. A few power outages are possible. Travel will be
  difficult, especially for high profile vehicles. Localized areas
  of drifting snow could cause icy roads.

* ADDITIONAL DETAILS...Winds will strengthen this morning, then
  decrease this evening. Winds will increase again late tonight
  through Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ015-052-053-055-132245-
/O.EXB.KTFX.HW.W.0018.201113T1700Z-201114T0200Z/
Madison-Jefferson-Broadwater-Gallatin-
Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, 
Virginia City, Montana City, Boulder, Boulder Hill, 
Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, 
Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
344 AM MST Fri Nov 13 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MST THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Madison, Jefferson, Broadwater and Gallatin.

* WHEN...From 10 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds will strengthen early this morning,
  then decrease this evening. Winds will increase again late 
  tonight through Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ009-048-132245-
/O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, 
and Augusta
344 AM MST Fri Nov 13 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY...

* WHAT...Southwest winds 35 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...Until 6 PM MST Saturday.

* IMPACTS...Drifting snow across the ground could cause partial
  lane blockages and icy roads. Gusty winds could blow down 
  limbs, trees, and power lines. A few power outages are possible.
  Travel will be difficult, especially for high profile vehicles.
 
* ADDITIONAL DETAILS...Winds will strengthen early this morning,
  then decrease this evening. Winds will increase again late tonight
  through Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
229 
WWUS75 KTFX 131641
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
941 AM MST Fri Nov 13 2020

MTZ015-052-053-055-140200-
/O.CON.KTFX.HW.W.0018.201113T1700Z-201114T0200Z/
Madison-Jefferson-Broadwater-Gallatin-
Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, 
Virginia City, Montana City, Boulder, Boulder Hill, 
Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, 
Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
941 AM MST Fri Nov 13 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Madison, Jefferson, Broadwater and Gallatin.

* WHEN...From 10 AM this morning to 7 PM MST this evening.

* IMPACTS...Drifting snow across the ground could cause partial 
  lane blockages and icy roads. A few power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use caution if you must drive.

&&

$$

MTZ009-048-140445-
/O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, 
and Augusta
941 AM MST Fri Nov 13 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...Until 6 PM MST Saturday.

* IMPACTS...Drifting snow across the ground could cause partial 
  lane blockages and icy roads. A few power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds will strengthen today, then decrease
  this evening. Winds will increase again late tonight through 
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use caution if you must drive.

&&

$$

MTZ010-012-014-046-049-050-054-140445-
/O.CON.KTFX.HW.W.0018.201113T1900Z-201115T0100Z/
Eastern Glacier-Cascade-Central and Southern Lewis and Clark-
Eastern Pondera-Eastern Teton-Judith Basin-Meagher-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, 
Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, 
Martinsdale, Deep Creek Pass, and White Sulphur Springs
941 AM MST Fri Nov 13 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Glacier, Cascade, Central and Southern Lewis 
  and Clark, Eastern Pondera, Eastern Teton, Judith Basin and 
  Meagher.

* WHEN...From noon today to 6 PM MST Saturday.

* IMPACTS...Drifting snow across the ground could cause partial 
  lane blockages and icy roads. A few power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds will strengthen today, then decrease
  this evening. Winds will increase again late tonight through 
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use caution if you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
254 
WWUS75 KTFX 132147
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
247 PM MST Fri Nov 13 2020

MTZ051-141000-
/O.EXB.KTFX.HW.W.0018.201114T0900Z-201115T0100Z/
Fergus-
Including Lewistown, Winifred, Lewistown Divide, and Grass Range
247 PM MST Fri Nov 13 2020

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Fergus.

* WHEN...From 2 AM to 6 PM MST Saturday.

* IMPACTS...Drifting snow across the ground could cause partial 
  lane blockages and icy roads. A few power outages are 
  possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS... After weakening overnight tonight, winds
  will increase again early Saturday morning. Winds should peak in
  the early afternoon on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use caution if you must drive.

&&

$$

MTZ015-052-053-055-140200-
/O.CON.KTFX.HW.W.0018.000000T0000Z-201114T0200Z/
Madison-Jefferson-Broadwater-Gallatin-
Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, 
Virginia City, Montana City, Boulder, Boulder Hill, 
Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, 
Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
247 PM MST Fri Nov 13 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Madison, Jefferson, Broadwater and Gallatin.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Drifting snow across the ground could cause partial 
  lane blockages and icy roads. A few power outages are 
  possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Winds will strengthen today, then decrease
  this evening. Winds will increase again late tonight through 
  Saturday..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use caution if you must drive.

&&

$$

MTZ009-048-141000-
/O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, 
and Augusta
247 PM MST Fri Nov 13 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...Until 6 PM MST Saturday.

* IMPACTS...Drifting snow across the ground could cause partial 
  lane blockages and icy roads. A few power outages are 
  possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Winds will strengthen today, then 
  decrease this evening. Winds will increase again late tonight 
  through Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use caution if you must drive.

&&

$$

MTZ010-012-014-046-049-050-054-141000-
/O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/
Eastern Glacier-Cascade-Central and Southern Lewis and Clark-
Eastern Pondera-Eastern Teton-Judith Basin-Meagher-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, 
Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, 
Martinsdale, Deep Creek Pass, and White Sulphur Springs
247 PM MST Fri Nov 13 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Glacier, Cascade, Central and Southern Lewis 
  and Clark, Eastern Pondera, Eastern Teton, Judith Basin and 
  Meagher.

* WHEN...Until 6 PM MST Saturday.

* IMPACTS...Drifting snow across the ground could cause partial 
  lane blockages and icy roads. A few power outages are 
  possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Winds will strengthen today, then 
  decrease this evening. Winds will increase again late tonight 
  through Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects. Use caution if you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
742 
WWUS75 KTFX 140958
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
258 AM MST Sat Nov 14 2020

MTZ010-012-014-046-049>051-054-142200-
/O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/
Eastern Glacier-Cascade-Central and Southern Lewis and Clark-
Eastern Pondera-Eastern Teton-Judith Basin-Fergus-Meagher-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, 
Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, 
Deep Creek Pass, and White Sulphur Springs
258 AM MST Sat Nov 14 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected
  late this morning through early this afternoon.

* WHERE...Eastern Teton, Meagher, Judith Basin, Eastern Pondera, 
  Fergus, Eastern Glacier, Cascade and Central and Southern 
  Lewis and Clark.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drifting snow across the ground could cause
  partial lane blockages and icy roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ009-048-142200-
/O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, 
and Augusta
258 AM MST Sat Nov 14 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  occurring.

* WHERE...Southern Rocky Mountain Front and Northern Rocky 
  Mountain Front.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Drifting snow across the ground could cause partial 
  lane blockages and icy roads. A few power outages are 
  possible. Travel will be difficult, especially for high 
  profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
923 
WWUS75 KTFX 142147
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
247 PM MST Sat Nov 14 2020

MTZ009-010-012-014-046-048-049-054-142300-
/O.CAN.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-
Central and Southern Lewis and Clark-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-Meagher-
247 PM MST Sat Nov 14 2020

...HIGH WIND WARNING IS CANCELLED...

Widespread strong winds have diminished across the warning area.
As a result, the High Wind Warning has been cancelled.

$$

MTZ050-051-150100-
/O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/
Judith Basin-Fergus-
Including Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
247 PM MST Sat Nov 14 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph
  occurring.

* WHERE...Judith Basin and Fergus.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and cause local power outages. 
  Travel will be somewhat difficult for high profile vehicles.

* ADDITIONAL DETAILS...Drifting snow across the ground could cause
  partial lane blockages and icy roads. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
252 
WWUS75 KTFX 150038
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
538 PM MST Sat Nov 14 2020

MTZ050-051-150145-
/O.EXP.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/
Judith Basin-Fergus-
Including Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
538 PM MST Sat Nov 14 2020

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

The High Wind Warning for Judith Basin and Fergus Counties will be
allowed to expire at 6 PM this evening. Winds across the warned
region have been decreasing, with this trend expected to continue
through the remainder of the evening hours. Motorist should 
continue to remain aware of the potential for sporadic wind gusts
and strong cross winds, especially in wind prone areas.

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 12, 10:45 AM MST, 3 hours 18 minutes earlier.

Area forecast discussion, Nov 12, 10:45 AM MST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1045 AM MST Thu Nov 12 2020

...Aviation Section Updated...

.UPDATE...

Visible satellite imagery reveals mostly clear skies across the
forecast area this morning, with just patchy high clouds moving
into western Montana and scattered lower clouds capping the
mountain ridges. Temperatures dipped below zero along the HiLine
east of I-15. Overall forecast for a fair weather day remains on
track. Minor adjustments were posted to better match observed
trends, including some higher chances for light snow over the
Northern Rockies, and nudging a few degrees cooler for the
afternoon highs along the HiLine.

&&

.SYNOPSIS...

A high pressure ridge building into the western United States
will keep the region dry today, but increasing southwest winds
will blow over the plains and through north south oriented
valleys, possibly causing areas of blowing snow. Disturbances
will flatten the ridge through Saturday, further increasing
surface winds and bringing a prolonged period of snow to the
mountains, mainly above pass level, with just a chance of snow at
lower elevations. Temperatures will also warm to just below
normal, but the winds will make temperatures fell like they are
in the teens and 20s.

&&

.AVIATION...
1045 AM MST Thu Nov 12 2020 (12/18Z TAF period)

VFR conditions are expected to prevail over the next 24 hours at
most TAF locations; however, low level clouds and light snow over
KWYS will continue to lead to IFR/MVFR conditions through at least
the afternoon hours today. Mid- and upper level cloudiness will then
increase from west to east over the area between 06z-12z Friday as
moist, and strong westerly winds aloft overspread the Northern
Rockies. These strong westerly winds aloft will lead to further
increasing of the surface winds (from the breezy winds that are
observed today) after 12z-15Z Friday. In addition to increasing
surface winds there will also be increasing chances for mountain
wave turbulence and low level wind shear over/at most of the
region/terminals after 00Z Friday. - Moldan

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 430 AM MST Thu Nov 12 2020/

Today through Tonight...Clouds will decrease throughout the day
today as a high pressure ridge builds over the western United
States and puts the area under a more anticyclonic westerly flow
aloft. However, disturbances moving through this flow will flatten
the ridge and increase the winds aloft. The resulting surface low
pressure trough to the lee of the Rockies will combine with high
pressure over the Idaho/Wyoming border to create a surface
pressure gradient favorable for increasing south-southwesterly
winds. These winds should blow through north-south oriented
valleys and out onto the plains. Gusts in the more favored areas
will generally be 30 to 35 mph, but gusts in excess of 50 mph are
expected close to the Rocky Mountain Front. The building ridge and
downsloping winds will help warm temperatures around 10 degrees
over yesterday in most areas, still leaving them about 10 degrees
below normal. The breezy wind pattern will persist overnight in
these favored areas, which will keep temperatures near normal
there, but below normal elsewhere. The flow aloft will also tap
into Pacific moisture and combine with energy in the flow to start
a prolonged period of accumulating mountain snow, mainly above
mountain passes.

Friday through Sunday...An upper level low pressure trough will
then move into the Pacific Northwest on Friday and move across
Montana on Saturday. This will further increase the westerly winds
aloft and continue mainly mountain snow, but there will be a
chance of precipitation at lower elevations Friday night into
Saturday. However, the main impact at lower elevations will be
the increasing winds. Winds from just off the surface to near
ridge top level (850-700 mb) are forecast to be mostly between 35
and 45 kt, which could result in wind gusts at times of 40 to 55
mph over ridge tops and onto the plains. However, this latest
forecast model run has decreased these winds over previous runs.
As a result, confidence has decreased that winds will reach high
wind criteria. Will therefore hold off on high wind highlights for
now and stay with a strongly worded wind forecast. The mountains
will be most impacted by the persistent accumulating snow.
Snowfall totals of 4 to 7 inches are possible at mountain pass
level on the Rocky Mountain Front and in the West Yellowstone
area, but little accumulation is expected below these elevations.
Accumulation in the mountains on the Rocky Mountain Front could
be significant, as the current forecast indicates 1 to 2 feet of
snow are possible on the higher peaks, along with the strong
ridge top winds. Overall, though, temperatures will not cool
significantly with the passage of this system, as the westerly
flow aloft will stay tapped into the more moderate Pacific
airmass, rather than tapping into colder Canadian air. Snow and
wind will then decrease on Sunday, as the system exits the area.

Monday through next Thursday...A broad high pressure ridge will
spread east over the western and central portions of the United
States during this period. The resulting westerly flow aloft will
be not be quite as strong as the flow today through Saturday, but
it will be strong enough to keep breezy westerly downsloping winds
over the plains at times, while limiting the chance for
precipitation to the mountains. These winds should also help warm
temperatures above normal by Tuesday, when most lower elevations
could warm into the lower 50s. However, the trend is for
temperatures to cool slightly Wednesday into next Thursday, as
another low pressure trough approaches from the Pacific Ocean.
Coulston

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  34  23  42  28 /   0   0   0  10
CTB  31  19  38  23 /   0   0  10  30
HLN  35  18  43  28 /   0   0  30  40
BZN  32  12  41  24 /   0   0  30  60
WYS  22   8  30  18 /  10  10  70  90
DLN  29  12  35  21 /   0   0  60  70
HVR  26  19  40  25 /   0   0   0  20
LWT  33  18  42  26 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Nov 12, 12:47 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1247 PM MST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     BLIZZARD         3 SW CUT BANK           48.60N 112.38W
11/08/2020                   GLACIER            MT   ASOS

            SUSTAINED WINDS ABOVE 35 MPH WITH GUSTS UP
            TO 50 MPH COMBINED WITH FALLING SNOW TO
            PRODUCE BLIZZARD CONDITIONS FROM 708 AM TO
            1056 AM LST.

&&
Local storm report, Nov 12, 1:05 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
105 PM MST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     BLIZZARD         2 SE BROWNING           48.54N 112.98W
11/07/2020                   GLACIER            MT   DEPT OF HIGHWAYS

            SUSTAINED WINDS UP TO 43 MPH WITH GUSTS UP
            TO 53 MPH COMBINED WITH FALLING SNOW TO
            PRODUCE BLIZZARD CONDITIONS FROM 11/7 1109
            PM TO 11/8 239 AM LST.

&&
Local storm report, Nov 12, 1:27 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
127 PM MST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     BLIZZARD         14 SW SIMMS             47.33N 112.09W
11/08/2020                   LEWIS AND CLARK    MT   MESONET

            SUSTAINED WINDS UP TO 40 MPH WITH GUSTS UP
            TO 49 MPH COMBINED WITH FALLING SNOW TO
            PRODUCE BLIZZARD CONDITIONS FROM 758 AM TO
            1058 AM LST.

&&

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:03 PM MSTHigh Wind WatchTFX14 hr
Nov 12, 2:17 PM MSTWinter Weather AdvisoryTFX48 hr

Nearby

High Wind Warnings in Montana, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.